Was warned by my pharmacist that this drug might cause diarrhea

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Wade457
Regular Member


Date Joined Dec 2008
Total Posts : 91
   Posted 1/18/2009 7:06 AM (GMT -6)   
One of the side-affects of having an ileostomy just over a year ago is that my body has seemed to come back into "balance"... and many of the ills i've tolorated for the past 7-8 years have gone away.. High Blood pressure - diabetes -.... no longer there.. I'm convinced that having my colon removed was a root cause of those diseases.. and I feel MUCH better than I did when I was suffering though UC in 2007...

Anyway.. in the nursing home I was sent to after my ileostomy (I had caught a staph infection which drained all the strength out of me), poor nursing cause a pressure blister in my right heel that has taken about a year now to heal up. I have to get around and do things.. which require walking, and for about six months I had to wear one of those "Croc" shoes on my foot to keep the pressure off of the wound while it was healing. So I bought a black pair of which I only wore one, and unless my co-workers knew, it was pretty indistinguishable from a normal shoe...

But a week or so ago my heel started to hurt and after putting it off for a week, it started to oooze out some puss that really smelled bad. Ok right away I knew it was an infection.. and I saw my internal medicine doctor about it. This was the first I saw her since the ileostomy a year ago and she was very pleased how my health had changed for the better.. She took a look at the wound and prescribed a strong antibiotic ...

Not thinking, I took the perscription to the pharmacy and the first thing the pharmacist said was "this drug (Clindamycin) has a side affect of causing diarrhea...." So I told her.. "I don't think it will bother me very much"... and smiled...

Thinking to myself.. After dealing with C-Diff and all the other issues with UC... Flagyl and all the other drugs I was on.. the LAST thing I'm going to get from taking this is diarrhea........ Anyway.. my foot is healing fine and the drug didn't have any side affects :)

peggy113
Veteran Member


Date Joined Aug 2007
Total Posts : 1998
   Posted 1/18/2009 9:37 AM (GMT -6)   
There are some drugs out there that, even with an ileostomy, can cause "increased output". We just need to be aware, maybe take a few more imodium and increase electrolytes intake. Just managing it with foods for some can resolve the increased output as well.

I'm happy to hear that you are doing so well Wade. Your posts here are very knowledgeable and surely appreciated by many. Keep up the good health!!!!
Peggy
      
Diagnosed with CD in 1979, many resections and meds
Perm Ileostomy July 1984 at Cleveland Clinic
Disease free since surgery 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 7:51 AM (GMT -6)
There are a total of 2,885,947 posts in 316,661 threads.
View Active Threads


Who's Online
This forum has 157762 registered members. Please welcome our newest member, Lupwarrior.
400 Guest(s), 13 Registered Member(s) are currently online.  Details
mattamx, dacarte3, ppm guy, Jayhawk85, Hoagie, The Dude Abides, getting by, gabybee, Fairwind, testuser1234, three 5's and a jack, straydog, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer